Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have been on birth control Cilest and trying to go off. Concerned about weight gain after quitting. Suggest?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5895 Questions
Question
HI i m been on the birth control Cilest since i was 15. I m turning 29 season. I m thinking to go off from it as right now it s not in the pharmacy any more as it s taken from the market. Also i wanna clean my system but i heard i might gain weight after quitting the pill and my skin might get worst. Is it true? and what cause the problem of gaining weight if i wont take any hormones into my body??
Posted Sat, 5 Oct 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 22 minutes later
Brief Answer:
NO RISKS IN STOPPING THE PILL

Detailed Answer:
Hello
Thanks for writing to us.
You have been taking the birth control since years without any problems.
Once you come off the pill, it would take a couple of cycles for your periods to regularize , as the hormonal effect wears off.
There is NO evidence of weight gain and skin changes after stopping the pill.
In fact, it is the other way around.
Most women gain weight ON the pill, due to extraneous hormones.
As long as you are fairly healthy, eat well and exercise in moderation, there is NO BASIS for the fear you have.
Please remain stress free on this account.
All the best.
Feel free to ask any further follow up questions.
Above answer was peer-reviewed by
 
Follow-up: Have been on birth control Cilest and trying to go off. Concerned about weight gain after quitting. Suggest? 14 minutes later
tThank you so much for your reply. I wanna also ask if i can start taking another contraception pill in case i decide to stay on it. Which pill would u suggest as Cilest is not in the market in Dubai anymore.. Also do you think i will have problem to get pregnant one day if i keep taking the pill?....it s been 14 years now since i have started....
Thank you XXXXX
 
 
Answered by Dr. Aarti Abraham 8 hours later
Brief Answer:
DETAILED BELOW

Detailed Answer:
Hi,
Of course you can start taking another pill after a couple of months of pill free period in between.
You could take any combination oral contraceptive pill eg. Junel, Loestrin, Novelon, Femilon, Alesse etc.
You would have to check if they are available OTC or on prescription in Dubai.
Using oral contraceptives in no way affects your future fertility.
All the best.
Above answer was peer-reviewed by
 
Follow-up: Have been on birth control Cilest and trying to go off. Concerned about weight gain after quitting. Suggest? 45 minutes later
Hello, thank you ....last question... is it better for me to have some time without the pill then or should i start straight with the new pill...i m on my break now so can start straight with the new pill in 4 days....or do u think it s better to try to have some months break off it before starting new pill??

Thank you
XXXXX
 
 
Answered by Dr. Aarti Abraham 38 minutes later
Brief Answer:
DETAILED BELOW

Detailed Answer:
Hello again
It is better to give yourself a break for a few months ( 2 - 3 months is enough ) before commencing a new pack.
Since you have been using the pill for 14 years, a break is desirable.
All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor